The other injuries associated with Truvada are liver damage, lactic acidosis, and worsening of hepatitis B. These conditions can become life-threatening if left untreated, since they primarily affect the liver’s ability to filter out toxins and other waste from the human body.
Other Injuries Associated With Truvada Are Severe
While many patients are experiencing bone and kidney problems, there are other injuries associated with Truvada. These types of health issues mainly affect the liver and its ability to function correctly and may cause liver damage, lactic acidosis, and worsening symptoms of hepatitis B.
The largest gland and solid organ in the human body is the liver. It is the hub of detoxification and protein synthesis, which makes a healthy liver critical to one’s survival and overall well-being. Due to its delicate nature, the liver can experience a wide range of issues, which can become dangerous or fatal in adults with damage. Truvada and other HIV prevention drugs have caused liver problems and damage.
Symptoms of liver damage after taking Truvada may include:
- Abdominal pain
- Skin rash
- Weight changes
If left untreated, liver problems may cause acute and chronic liver disease. Long-term complications of liver damage may lead to cirrhosis—or scarring of the liver—which can lead to liver failure. The most common causes of liver failure include acetaminophen overdose, hepatitis B, hepatitis C, septic shock, and medications containing tenofovir.
Complications that can make treatment difficult include edema, blood clotting issues, kidney failure, and other bodily infections, due to a weakened immune system. Doctors treat patients with liver disease using a variety of therapies, including immunoglobulin shots and lifestyle changes.
Lactic acidosis is the occurrence of the body producing too much lactic acid without being able to filter it out of the system fast enough. It is a rare side effect of other injuries associated with Truvada, but it can be life-threatening if left undiagnosed or untreated. The condition can occur within a matter of minutes or even as long as several years. Effectively treating lactic acidosis requires a physician to determine its cause.
Common symptoms of the medical disorder present as:
- Feeling disoriented
- Breathing problems
- Increased heart rate
- Muscle pain
- Body weakness
Lactic acidosis originates from several sources, including shock, heart failure, sepsis, kidney damage, liver disease, and HIV treatments, like Truvada and other tenofovir disoproxil fumarate (TDF) drugs. TDF medications make it difficult for the human body to regulate acid lactate levels, which is a severe complication of the antiretroviral (AR) therapy.
Treating lactic acidosis is possible through oxygen delivery and circulation therapies. The most common forms of treatment include IV fluid, oxygen, vitamins, and hemodialysis. Doctors may also recommend exercise for individuals who are healthy enough for physical activity. Complications associated with lactic acidosis are irregular heartbeat, coma, shock, and organ failure.
Worsening Symptoms of Hepatitis B
The sudden cessation of Truvada and other TDF drugs can result in the worsening of hepatitis B. This condition occurs as a result of the effects that the drug has on your liver. Doctors will test and monitor liver health after you stop taking Truvada. Worsening symptoms of Hepatitis B include abdominal pain, nausea, fatigue, and jaundice.
Free Consultation With Chalik & Chalik Injury Lawyers for More Information
If you or a loved one sustained other injuries associated with Truvada, you have legal options available in pursuing financial compensation for your physical and emotional losses. The team at Chalik & Chalik Injury Lawyers is here to help you through the process. You can request a free consultation to discuss your case with a legal professional at (855) 529-0269 today.